I have been on Lexapro for years dr changed me to Doxepin...withdrawal or side effects ?
- 25 Sep 2011 by MDK68
- 26 September 2011
- lexapro, irritable bowel syndrome, esophagitis, anxiety, erosive gastritis, pain, fibromyalgia, generalized anxiety disorder, doxepin, withdrawal, side effect
Ever since March of this year I have been having terrible stomach and chest pains... was finally diagnosed with esophagitis and erosive gastritis... doc thought it was related to stress... So i upped my Lexapro to 20 mg after being on it at 10 mgs for years and years... I also started taking Clonopin .5 or 1 mg because my stomach issues made me so upset.
Well, here it is Sept and the dr thinks that I have "worn out the usefulness" of Lexapro so he put me on Doxepin..I started by taking 10 mg of Lexapro and 25 of Doxepin for 3 nights... I was exhausted and sleepy for those 3 days. Then I took just Doxepin for the past 2 nights and I am a disaster. Shock feelings through my hands or feet, slightest noise makes me feel shocked, indigestion of the highest magnitude... Also through this my tongue has felt all weird and metallic. My doc on Friday said it was Doxepin
side effects. Woke up this morning feeling like absolute hell and called the on call doc who said it was Lexapro withdrawal and to stop taking Doxepin AND lexapro and call my doc on Monday about what to do. In the meantime, he said to take Clonopin to relax... So, which is it ? I dont want to take any of these meds anymore... Scared and a mess...
I agree with the doctor on call to a certain extent. Most of your symptoms do sound like Lexapro withdrawal including the shock sensations and stomach discomfort, but the answer is not to stop the Lexapro altogether. You need to taper off the Lexapro over several weeks not days. I would stay on the Lexapro at 10mgs and call the doctor on Monday. The Doxepin is probably what is causing the metallic taste and definitely causing the sleepiness as it is used for insomnia. Not sure I understand the switch from Lexapro to Doxepin, but I'm not totally fimilar with your situation. As far as the gastritis, I take omeprazole (Prilosec) with excellent results. Might give it a try.
Just wondering. Why would your doctor take you off an antidepressant med. and put you on something that is recommended as a sleeping pill?
I hope doc.is taking good care of you, but not knowing that Lexapro is an SSRI and that the withdrawal symptoms are terrible if not slowly tapered, makes me wonder.You have had brain zaps etc. and it is from stopping the Lexapro quickly. I hope you have a psychiatrist, not just a G.P.
Good luck and better health in the future.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Sep 2009 • 1 answer
Posted 29 Aug 2011 • 3 answers
Posted 21 Feb 2013 • 2 answers
Posted 24 Mar 2015 • 5 answers
Posted 19 May 2016 • 5 answers